Abstract

The problem of multiple radiation scattering in a 3-D cloud is considered. The radiation is considered as energy bundles that impinge on the cloud’s particles and are scattered around. The probabilistic expressions for bundle distribution are developed. An expression for radiation diffusivity for the nonisotropc scatter is presented. Two numerical examples show the application of the present theory.

© 1979 Optical Society of America

Full Article  |  PDF Article
More Like This
Lidar multiple scattering: improvement of Bissonnette's paraxial approximation

Matthias Wiegner and Georg Echle
Appl. Opt. 32(33) 6789-6803 (1993)

Accuracy of RGD approximation for computing light scattering properties of diffusing and motile bacteria

Michael Kotlarchyk, Sow-Hsin Chen, and Shoji Asano
Appl. Opt. 18(14) 2470-2479 (1979)

Multiple-scattering-based lidar retrieval: method and results of cloud probings

Luc R. Bissonnette, Gilles Roy, and Nathalie Roy
Appl. Opt. 44(26) 5565-5581 (2005)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Figures (2)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Tables (1)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Equations (64)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Metrics